Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Omaha, NE

June 20, 2016Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2016, 3:03 PM CDT for Pierce County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2016, 3:03 PM CDT (20:03 UTC)
Expired
Jun 20, 2016, 3:30 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pierce County, NE

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:05 PM CDTHAIL 11 Sw Pierce, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

418 
WUUS53 KOAX 202003
SVROAX
NEC139-202030-
/O.NEW.KOAX.SV.W.0113.160620T2003Z-160620T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PIERCE COUNTY IN NORTHEASTERN NEBRASKA...

* UNTIL 330 PM CDT

* AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE...OR
  14 MILES NORTHWEST OF NORFOLK...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PIERCE...HADAR AND WILLOW CREEK STATE RECREATION AREA. 

THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 161 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4231 9762 4220 9737 4209 9737 4209 9746
      4211 9776
TIME...MOT...LOC 2003Z 296DEG 26KT 4220 9758 

HAIL...1.00IN
WIND...60MPH
 
$$

DEWALD
4 follow-up statements
317 
WWUS53 KOAX 202009
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
309 PM CDT MON JUN 20 2016

NEC139-202030-
/O.CON.KOAX.SV.W.0113.000000T0000Z-160620T2030Z/
PIERCE NE-
309 PM CDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN PIERCE COUNTY...

AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE...OR 10
MILES NORTHWEST OF NORFOLK...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PIERCE...HADAR AND WILLOW CREEK STATE RECREATION AREA. 

THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 161 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4228 9757 4220 9737 4209 9737 4209 9746
      4211 9769
TIME...MOT...LOC 2009Z 298DEG 27KT 4217 9752 

HAIL...1.00IN
WIND...60MPH
 
$$

DEWALD
254 
WWUS53 KOAX 202016
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT MON JUN 20 2016

NEC139-202030-
/O.CON.KOAX.SV.W.0113.000000T0000Z-160620T2030Z/
PIERCE NE-
316 PM CDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN PIERCE COUNTY...

AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HADAR...OR 7
MILES NORTHWEST OF NORFOLK...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PIERCE AND HADAR. 

THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 161 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 9752 4220 9737 4209 9737 4209 9746
      4210 9760
TIME...MOT...LOC 2016Z 305DEG 25KT 4213 9749 

HAIL...1.25IN
WIND...60MPH
 
$$

DEWALD
777 
WWUS53 KOAX 202025
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
325 PM CDT MON JUN 20 2016

NEC139-202030-
/O.CON.KOAX.SV.W.0113.000000T0000Z-160620T2030Z/
PIERCE NE-
325 PM CDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN PIERCE COUNTY...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HADAR...OR 4
MILES NORTH OF NORFOLK...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HADAR.

THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 161 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4223 9746 4220 9737 4209 9737 4209 9746
      4210 9754
TIME...MOT...LOC 2024Z 296DEG 26KT 4210 9741 

HAIL...1.25IN
WIND...60MPH
 
$$

DEWALD
387 
WWUS53 KOAX 202030
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
330 PM CDT MON JUN 20 2016

NEC139-202039-
/O.EXP.KOAX.SV.W.0113.000000T0000Z-160620T2030Z/
PIERCE NE-
330 PM CDT MON JUN 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIERCE COUNTY
WILL EXPIRE AT 330 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4223 9746 4220 9737 4209 9737 4209 9746
      4210 9754
TIME...MOT...LOC 2028Z 296DEG 26KT 4210 9741 

$$

DEWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:25 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 20, 12:25 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1225 PM CDT MON JUN 20 2016

.SHORT TERM...(today through Wednesday)
Issued at 345 AM CDT Mon Jun 20 2016

The chance and strength of thunderstorms over the next several days
are the primary forecast concerns.

Mid level heights have begun lowering this morning as potent
shortwave progressing through the Northern Plains has suppressed
sprawling upper ridge to our south, extending from northwest Mexico
through Kansas and Missouri. Heights will continue to fall across
eastern Nebraska and southwest Iowa with southwest segment of
shortwave diving into the mid Mississippi Valley. Shortwave has
ushered cold front into our northern CWA this morning, with wind
shift expected close to Interstate 80 by sunrise. Warm mid level
temperatures and lack of forcing above boundary have kept
convection squashed in our area so far. However short-range hi-res
model output is still suggesting isolated showers or storms could
fire this morning before front stalls out in northern
Kansas/Missouri this afternoon.

Mid 60s to near 70 dew points will be common near and just north of
the front this afternoon, with surface-based CAPE increasing over
1500 j/kg in southeast Nebraska and southwest Iowa. Bulk shear in
the 30 to 40kt range is forecast as well. However mid level lapse
rates are relatively low, only approaching 7 C/km for brief time
this afternoon along frontal zone. Would expect at least a few
storms to fire during the late afternoon in or close to our southern
areas, with a slight risk of severe hail/wind.

Convection should lose intensity/coverage through sunset. At that
time, front will begin working back north overnight as southerly low
level jet kicks in and increases isentropic upglide leading to
scattered elevated convective potential over much of eastern
Nebraska and southwest Iowa. Forecast soundings from NAM/GFS show
1000-1500 j/kg of elevated CAPE and decreasing CINH in central and
northern sections of our CWA. Severe threat looks minimal as
freezing levels near 15kft limit large hail potential and stable
boundary layer suppresses wind gusts.

Overnight convection should be waning or lifting northeast Tuesday
morning. But more storms are possible in the afternoon as warm front
retreats farther north. Tough to say exactly where that front will
lie by time of max heating as GFS suggests northeast Nebraska
through west central Iowa while NAM is farther south, closer to the
Omaha Metro area. Morning convection will play a role in this as
well. Wherever the front sets up, pooling of moisture and high
instability will reside along it. Turning of winds surface to mid
levels and low level helicity will be maximized as well, with Bulk
Shear reaching 40 to 50kt. Warm mid level temperatures may limit
potential during the afternoon when front is in our CWA, but if
storms do fire, all modes of severe are possible as supercell storm
structures rule. Then chances diminish from southwest to northeast
Tuesday night as warm front lifts well northeast of our area.

By Wednesday layer moisture will be decreasing markedly as surface
low pressure moves east along South Dakota border and into northern
Iowa by the afternoon. Trailing wind shift will bring southwest then
northwest winds to the CWA, helping temperatures warm back into the
90s for most spots.

.LONG TERM...(Wednesday night through Sunday)
Issued at 345 AM CDT Mon Jun 20 2016

Upper pattern will favor zonal flow or weak ridging in the Plains
for the end of the work week. Then a strong shortwave is forecast
to roll east along the US/Canada border this weekend, bringing
slightly cooler temperatures aloft and pushing a cold front into
the region. Thus a generally dry period is expected through Friday
before an increase comes for the first half of the weekend.

One caveat is a weak impulse shown by ECMWF/GFS drifting through the
Central Plains Thursday night, and both models kick off a few areas
of QPF. Will maintain our small precipitation chances for this
potential, then increase chances Friday night into Saturday with
shortwave and cold front. Front should be east of our area by
Sunday.

Temperatures will average the mid 80s to lower 90s Thursday
through Sunday.

&&

.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Tuesday)
Issued at 1223 PM CDT Mon Jun 20 2016

Showers are in the vicinity of KOFK at TAF issuance, and could
possible see a thunderstorm there for an hour or two. Trajectory
of showers/storms could bring them into the KOMA area by 20-24z.
Initial showers/storms probably staying north of KLNK. Could see
additional convective activity later tonight and tomorrow morning,
in the 09-15z period.

MVFR clouds at KOMA, but those ceilings should lift to VFR within
an hour or two.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...DeWald
Hazardous weather outlook, Jun 20, 12:35 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1235 PM CDT MON JUN 20 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-210745-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1235 PM CDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON ACROSS MOST OF
EASTERN NEBRASKA AND SOUTHWEST IOWA AS A COLD FRONT CONTINUES TO
SETTLE SOUTHWARD THROUGH THE AREA. STRONG STORMS COULD OCCUR...WITH
A MARGINAL RISK OF LARGE HAIL AND DAMAGING WINDS.

THE COLD FRONT WILL REMAIN ALONG THE KANSAS AND NEBRASKA BORDER
REGION OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE
OUTLOOK AREA NORTH OF THIS BOUNDARY...MAINLY AROUND AND AFTER MIDNIGHT.
WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH SOME
HAIL AND GUSTY WINDS WILL BE POSSIBLE...ALONG WITH BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE MOST OF THE DAY TUESDAY AS THE FRONTAL
BOUNDARY TO OUR SOUTH BEGINS TO LIFT NORTHWARD THROUGH THE AREA.
SEVERE STORMS ARE POSSIBLE IN THE AFTERNOON...MAINLY NEAR AND
NORTH OF INTERSTATE 80 WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY EXPECTED HAZARDS. THE THUNDERSTORMS SHOULD MOVE NORTHEAST
OF THE AREA TUESDAY EVENING.

ANOTHER CHANCE FOR THUNDERSTORMS ENTERS THE FORECAST THURSDAY
NIGHT AND FRIDAY BEFORE ENDING SATURDAY AS A COLD FRONT MOVES
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 20, 1:52 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
152 PM CDT MON JUN 20 2016

NEZ042-043-050-051-201915-
COLFAX NE-PLATTE NE-BUTLER NE-SAUNDERS NE-
152 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLFAX...NORTHWESTERN
SAUNDERS...NORTHERN BUTLER AND SOUTHEASTERN PLATTE COUNTIES UNTIL 215
PM CDT...

AT 151 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS EXTENDING FROM COLUMBUS TO WAHOO...MOVING EAST
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SCHUYLER...WAHOO...MEAD...BELLWOOD...WESTON...PRAGUE...
ITHACA...OCTAVIA...MALMO...COLON...BRUNO...LINWOOD...
RICHLAND AND ABIE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 381 AND 393.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 90 AND 108.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 442 AND 456.

LAT...LON 4133 9736 4152 9733 4134 9646 4114 9650
TIME...MOT...LOC 1851Z 287DEG 24KT 4139 9699

DEWALD
Special weather statement, Jun 20, 2:17 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 PM CDT MON JUN 20 2016

IAZ055-NEZ034-201945-
HARRISON IA-BURT NE-
217 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND SOUTHEASTERN BURT
COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PISGAH...OR 35 MILES SOUTHWEST OF DENISON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOGAN...MONDAMIN...PERSIA...PISGAH...WOODBINE...DUNLAP...MAGNOLIA...
LITTLE SIOUX...SCHABEN PARK AND WILLOW LAKE RECREATION AREA.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 97.

LAT...LON 4172 9621 4186 9604 4185 9557 4155 9556
TIME...MOT...LOC 1917Z 287DEG 24KT 4179 9596

DEWALD
Special weather statement, Jun 20, 2:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
220 PM CDT MON JUN 20 2016

NEZ050-051-201945-
BUTLER NE-SAUNDERS NE-
220 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAUNDERS AND
NORTHEASTERN BUTLER COUNTIES UNTIL 245 PM CDT...

AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRAGUE...OR 27 MILES EAST OF COLUMBUS...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAVID CITY...WESTON...PRAGUE...OCTAVIA...MALMO...COLON...
BRUNO AND ABIE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 90 AND 97.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 434 AND 452.

LAT...LON 4125 9716 4136 9719 4140 9696 4132 9650
      4115 9655
TIME...MOT...LOC 1919Z 287DEG 24KT 4130 9686

DEWALD
Special weather statement, Jun 20, 2:27 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
227 PM CDT MON JUN 20 2016

NEZ051>053-202000-
DOUGLAS NE-SAUNDERS NE-SARPY NE-
227 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...EAST
CENTRAL SAUNDERS AND WESTERN SARPY COUNTIES UNTIL 300 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF YUTAN...OR 18 MILES WEST OF OMAHA...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
SPRINGFIELD...YUTAN...WATERLOO...ELKHORN...MILLARD...BOYS TOWN...
TWO RIVERS STATE RECREATION AREA...KOA CAMPGROUND AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 459 AND 466.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 448.

LAT...LON 4114 9650 4131 9641 4124 9603 4113 9603
      4104 9613
TIME...MOT...LOC 1927Z 287DEG 24KT 4118 9635

DEWALD
Special weather statement, Jun 20, 2:42 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
242 PM CDT MON JUN 20 2016

NEZ016-017-202015-
ANTELOPE NE-PIERCE NE-
242 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ANTELOPE AND PIERCE
COUNTIES UNTIL 315 PM CDT...

AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF PLAINVIEW...OR 25 MILES NORTHWEST OF NORFOLK...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERCE...PLAINVIEW...OSMOND...
FOSTER AND WILLOW CREEK STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 169 AND 177.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 352 AND 367.

LAT...LON 4225 9798 4243 9783 4233 9738 4219 9743
      4210 9754
TIME...MOT...LOC 1942Z 287DEG 24KT 4228 9777

DEWALD
Special weather statement, Jun 20, 3:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
300 PM CDT MON JUN 20 2016

IAZ055-056-202030-
SHELBY IA-HARRISON IA-
300 PM CDT MON JUN 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON AND
SOUTHERN SHELBY COUNTIES UNTIL 330 PM CDT...

AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERSIA...OR 29 MILES SOUTH OF DENISON...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLAN...MISSOURI VALLEY...LOGAN...PERSIA...WOODBINE...PANAMA...
PORTSMOUTH...MAGNOLIA...WESTPHALIA...TENNANT...
HISTORICAL VILLAGE WELCOME CENTER...
PRAIRIE ROSE STATE PARK AND NISHNA BEND RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 70 AND 80.
 INTERSTATE 29 NEAR MILE MARKER 75.

LAT...LON 4152 9510 4154 9592 4175 9591 4170 9509
TIME...MOT...LOC 2000Z 287DEG 24KT 4161 9552

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 12:52 PM CDTSpecial Weather StatementOAXColfax23 min
Jun 20, 1:52 PM CDTSpecial Weather StatementOAXSaunders23 min
Jun 20, 2:20 PM CDTSpecial Weather StatementOAXSaunders25 min
Jun 20, 2:27 PM CDTSpecial Weather StatementOAXSarpy33 min
Jun 20, 2:42 PM CDTSpecial Weather StatementOAXPierce33 min
Jun 20, 3:22 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton38 min
Jun 20, 3:27 PM CDTSpecial Weather StatementOAXCuming33 min
Jun 20, 3:35 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton25 min
Jun 20, 4:01 PM CDTSpecial Weather StatementOAXCuming, Stanton29 min
Jun 20, 4:03 PM CDTSpecial Weather StatementOAXDodge27 min
Jun 20, 4:05 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton25 min
Jun 20, 4:07 PM CDTSevere Thunderstorm WarningOAXCuming, Dodge23 min
Jun 20, 4:28 PM CDTSevere Thunderstorm WarningOAXCuming, Dodge47 min
Jun 20, 5:14 PM CDTSevere Thunderstorm WarningOAXDodge, Washington46 min
Jun 20, 5:50 PM CDTSevere Thunderstorm WarningOAXWashington25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.